Severe cutaneous adverse drug reactions: stevens Johnson Syndrom and toxic epidermal necrolysisa, a report of 4 cases seen at UMMC

Khairullah, S.; Ismail, R. (2010) Severe cutaneous adverse drug reactions: stevens Johnson Syndrom and toxic epidermal necrolysisa, a report of 4 cases seen at UMMC. Journal of the University of Malaya Medical Centre (JUMMEC), 13 (1). pp. 50-58. ISSN 1823-7339

Full text not available from this repository. (Request a copy)

Abstract

Prescribing medication is not without its adverse effects. Complications due to drug therapy are on the rise in Malaysia, especially when antibiotics are used indiscriminately. We reviewed cases admitted to the Acute Medical Ward of University of Malaya Medical Centre (UMMC), Kuala Lumpur, Malaysia, over a two-month period from March to April 2009. The authors found that Stevens-Johnson Syndrome (SJS) and Toxic Epidermal Necrolysis (TEN) were the most common severe adverse cutaneous reactions due to ingestion or parenteral use of drugs. In this report, is a brief description of the two conditions and ways to manage them. The authors have come to a conclusion that judicious use of medications with adequate patient education is important in order to avoid these adverse effects.

Item Type: Article
Creators:
  1. Khairullah, S.
  2. Ismail, R.
Journal or Publication Title: Journal of the University of Malaya Medical Centre (JUMMEC)
Additional Information: Department of Medicine Faculty of Medicine University of Malaya 50603 Kuala Lumpur, Malaysia E-mail: rokiahismail@um.edu.my
Uncontrolled Keywords: Adverse Cutaneous Drug Reactions; Stevens-Johnson Syndrome: Toxic Epidermal Necrolysis
Subjects: R Medicine > R Medicine (General)
R Medicine > RK Dentistry
R Medicine > RT Nursing
Divisions: Faculty of Medicine
Depositing User: Mr. Faizal Hamzah
Date Deposited: 22 Jun 2011 16:58
Last Modified: 22 Jun 2011 16:58
URI: http://eprints.um.edu.my/id/eprint/1701

Actions (For repository staff only: Login required)

View Item